Semiparametric single-index panel data models with cross-sectional dependence

Chaohua Dong, Jiti Gao, Bin Peng

Research output: Contribution to journalArticleResearchpeer-review

18 Citations (Scopus)

Abstract

In this paper, we consider a semiparametric single-index panel data model with cross-sectional dependence and stationarity. Meanwhile, we allow fixed effects to be correlated with the regressors to capture unobservable heterogeneity. Under a general spatial error dependence structure, we then establish some consistent closed-form estimates for both the unknown parameters and the link function for the case where both cross-sectional dimension (N) and temporal dimension (T) go to infinity. Rates of convergence and asymptotic normality are established for the proposed estimates. Our experience suggests that the proposed estimation method is simple and thus attractive for finite-sample studies and empirical implementations. Moreover, both the finite-sample performance and the empirical applications show that the proposed estimation method works well when the cross-sectional dependence exists in the data set.
Original languageEnglish
Pages (from-to)301 - 312
Number of pages12
JournalJournal of Econometrics
Volume188
Issue number1
DOIs
Publication statusPublished - 2015

Cite this